Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2020, 6:49 PM EDT for Jefferson County, Washington County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 23, 2020, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WWUS82 KFFC 232249
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Thu Jul 23 2020
GAZ074-076-085-232315-
Jefferson GA-Washington GA-Johnson GA-
649 PM EDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...WASHINGTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT...a line of strong thunderstorms was along a line
extending from Bartow to near Tennille...and moving northwest at 15
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Wadley, Davisboro, Tennille, Harrison,
Bartow, Oconee, Deepstep, Riddleville, Downs, Warthen, Grange,
Stapletons Crossroads, Pringle, Moxley and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8229 3300 8228 3286 8230 3284 8232
3282 8236 3276 8288 3295 8307 3299 8305
3302 8307 3306 8304 3308 8305 3308 8301
3311 8297 3311 8293 3314 8289 3315 8271
3313 8266 3312 8258 3316 8258 3318 8226
TIME...MOT...LOC 2249Z 134DEG 15KT 3290 8247 3293 8285
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:01 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 23, 3:01 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 301 PM EDT Thu Jul 23 2020 .SHORT TERM /Tonight through Friday Night/... Upper level ridging persists across the eastern half of the U.S. through the period. The ridging is centered over the Plains with our forecast area on the eastern side. Surface high pressure will persist as well. The summertime pattern will continue to bring diurnally driven showers and thunderstorms each afternoon. temperatures will remain warmer than normal as well. Atwell .LONG TERM /Saturday through Thursday/... Only very slow progression of the large scale pattern in the long term period. East-to-west oriented upper ridge axis over the southeast transitions to an upper ridge centered over the central CONUS by Fri then retrogrades west and elongates east-to-west again just slightly north of where it is currently early next week. Easterlies to the south of the ridge over the Gulf of Mexico and coastal regions keep just to our south, inhibiting return of deeper moisture here. By Tues, the ridge axis pushing north a bit allows the easterlies with a broad upper trough over the gulf, to push the moisture north further inland over the southeast states including GA. Some disagreement of course between guidance, but most have this general pattern progression. 12Z EC has a deeper upper trough pushing south from the Midwest states Tues/Wed, while GFS and CMC keep the ridge more firmly in place. Tropical low development in the gulf early next week can't be ruled out either, but this is sometimes overforecast (yes I said that in the face of TD8 in the gulf currently). As for tropical activity in the Atlantic basin, certainly have seen the lower latitudes become more active. Medium range guidance still showing signs of future development but well upstream in the southern basin. Track and intensity forecasts always best left to the experts but did not see anything exceptionally strong. Still plenty of things that can change the minds these storms, but hopeful the e-w oriented ridge will keep things south of most of the CONUS. SNELSON && .PREV DISCUSSION... /Issued 158 PM EDT Thu Jul 23 2020/ AVIATION... 18Z Update... VFR conditions are expected outside any convection at the airfields. While scattered convection is expected, confidence is too low to include at any TAF site. Winds will continue to favor the southeast with some brief southwest winds possible. Speeds should remain 6 kts or less through the period. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 10 40 30 60 Atlanta 73 89 73 89 / 10 30 30 50 Blairsville 66 82 66 82 / 20 70 50 60 Cartersville 72 90 71 90 / 10 40 40 60 Columbus 73 93 74 93 / 30 20 20 50 Gainesville 72 89 71 88 / 10 50 40 60 Macon 71 93 72 92 / 30 30 30 50 Rome 72 90 71 90 / 10 40 40 60 Peachtree City 71 91 71 90 / 20 30 30 50 Vidalia 73 94 74 93 / 20 30 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....SNELSON AVIATION...Atwell
Hazardous weather outlook, Jul 23, 11:15 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1115 AM EDT Thu Jul 23 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1115 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon into tonight. A few storms will be strong to briefly severe with strong to damaging winds, hail, frequent lightning and locally heavy rainfall. Thunderstorms are most likely over north Georgia. Heat indices of 100 to 105 can be expected for much of the area away from the mountains this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are expected across the area. A few storms may be strong to severe with gusty or damaging winds, frequent lightning, hail and locally heavy rainfall. Heat index values of 100 to 105 degrees can be expected over much of the area away from the mountains through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 23, 5:00 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Thu Jul 23 2020
GAZ090>092-103-104-232130-
Schley GA-Chattahoochee GA-Sumter GA-Marion GA-Webster GA-
500 PM EDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...SOUTHEASTERN
CHATTAHOOCHEE...SUMTER...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL
530 PM EDT...
At 500 PM EDT...a strong thunderstorm was near Shiloh, or near
Americus...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Buena Vista, Ellaville, Preston, Plains, Sumter, Putnam,
Lamar, Seminole, Murrays Crossroads, Croxton Crossroads, New Era, La
Crosse, Huntington, Manta, Zellobee, Friendship, Tazewell, Doyle and
Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3196 8444 3194 8445 3217 8464
3218 8463 3222 8464 3223 8469 3229 8474
3243 8437 3240 8436 3239 8434 3240 8434
3225 8422 3223 8422 3223 8420 3202 8403
3191 8429 3192 8434 3189 8434 3188 8436
TIME...MOT...LOC 2100Z 140DEG 7KT 3211 8433
WIND...40MPHSpecial weather statement, Jul 23, 5:28 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Thu Jul 23 2020
GAZ102-103-232200-
Stewart GA-Webster GA-
528 PM EDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND WEBSTER COUNTIES
UNTIL 600 PM EDT...
At 528 PM EDT...a strong thunderstorm was over Leveretts, or 11 miles
south of Preston...moving northwest at 30 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Charles, Kimbrough,
Westville, Brooklyn, Leveretts, Troutman, Sanford, Centerpoint, Dumas
and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3197 8496
3198 8496 3198 8498 3202 8503 3223 8472
3223 8462 3202 8444 3193 8444 3192 8446
TIME...MOT...LOC 2128Z 136DEG 27KT 3191 8459
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 23, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Thu Jul 23 2020
GAZ074-076-085-232315-
Jefferson GA-Washington GA-Johnson GA-
649 PM EDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...WASHINGTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT...a line of strong thunderstorms was along a line
extending from Bartow to near Tennille...and moving northwest at 15
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Wadley, Davisboro, Tennille, Harrison,
Bartow, Oconee, Deepstep, Riddleville, Downs, Warthen, Grange,
Stapletons Crossroads, Pringle, Moxley and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8229 3300 8228 3286 8230 3284 8232
3282 8236 3276 8288 3295 8307 3299 8305
3302 8307 3306 8304 3308 8305 3308 8301
3311 8297 3311 8293 3314 8289 3315 8271
3313 8266 3312 8258 3316 8258 3318 8226
TIME...MOT...LOC 2249Z 134DEG 15KT 3290 8247 3293 8285
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:11 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jul 22, 8:22 PM EDT | Special Weather Statement | FFC | Haralson | 23 min |
| Jul 22, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 33 min |
| Jul 22, 9:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 23, 5:00 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter | 30 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Jul 23, 6:58 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.